Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 207, NWS State College, PA

September 6, 2012Columbia County, Lycoming County, Sullivan County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Sep 6, 2012, 9:39 PM EDT for Columbia County, Lycoming County, Sullivan County, Pennsylvania. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2012, 9:39 PM EDT (01:39 UTC)
Expired
Sep 6, 2012, 10:45 PM EDT
In force
66 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Columbia County, PA, Lycoming County, PA, Sullivan County, PA

The radar

The Binghamton radar (KBGM), 119 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 10:10 PM EDTHAIL 0.7Unityville, PADIME-SIZED HAIL REPORTED TO BE COVERING THE GROUND NEAR UNITYVILLE.
Sep 6, 10:47 PM EDTHAIL 0.75Asbury, PAPENNY-SIZED HAIL REPORTED IN ASBURY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.7 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1253 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

688 
WUUS51 KCTP 070139
SVRCTP
PAC037-081-113-070245-
/O.NEW.KCTP.SV.W.0207.120907T0139Z-120907T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
939 PM EDT THU SEP 6 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHERN SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  EAST CENTRAL LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 1045 PM EDT

* AT 935 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR PICTURE ROCKS...MOVING
  SOUTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING GOLF BALL
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  LAIRDSVILLE...
  BIGGERTOWN...
  CENTRAL AND RICKETTS GLEN STATE PARK...
  FAIRMOUNT SPGS...
  BERWICK AND MIFFLINVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4093 7625 4129 7679 4140 7671 4136 7628
      4131 7631 4121 7632 4114 7627 4114 7622
      4098 7621
TIME...MOT...LOC 0139Z 304DEG 20KT 4130 7666

$$

FORECASTER: KF
1 follow-up statement
950 
WWUS51 KCTP 070208
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1008 PM EDT THU SEP 6 2012

PAC037-081-113-070245-
/O.CON.KCTP.SV.W.0207.000000T0000Z-120907T0245Z/
COLUMBIA PA-SULLIVAN PA-LYCOMING PA-
1008 PM EDT THU SEP 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR LYCOMING...SULLIVAN AND COLUMBIA COUNTIES...

AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LAIRDSVILLE...OR 16 MILES NORTH OF BLOOMSBURG...MOVING SOUTHEAST
AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  BENTON...
  STILLWATER AND CAMBRA...
  ORANGEVILLE...
  BERWICK AND MIFFLINVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4093 7625 4101 7637 4131 7678 4140 7671
      4139 7661 4124 7632 4121 7632 4114 7627
      4114 7622 4098 7621
TIME...MOT...LOC 0208Z 304DEG 20KT 4120 7652

$$

FORECASTER: KF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 7:32 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Sep 6, 7:32 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
732 PM EDT THU SEP 6 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE SLOWLY ACROSS THE STATE TODAY AND
TONIGHT. AN UPPER TROUGH WILL FORM OVER THE GREAT LAKES AND
MIDWEST AND AMPLIFY AS IT APPROACHES PENNSYLVANIA...BRINGING
UNSETTLED WEATHER INTO THE WEEKEND. HIGH PRESSURE WILL BUILD INTO
THE AREA LATE MONDAY...BRINGING IN COOLER TEMPERATURES...BEFORE
MOVING OFF THE COAST LATER IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
ANOTHER UPDATE TO UP POPS ACROSS THE FAR NE...BUT CUT BACK TO THE
FAR NW AND SW. STILL STORMS FORMING ACROSS THE NORTHERN TIER
PORTION OF PA. STP FOR NORTHERN LYCOMING ABOUT 16 INCHES. SOME
OF THIS HAIL...BUT STILL A LOT OF RAIN...WITH FLOODING OF SOME
ROADS. WILL CONTINUE TO MONITOR AND UPDATE PRODUCTS AS NEEDED.

EARLIER DISCUSSION BELOW.

A WEAK COLD FRONT ENTERING WESTERN PA WILL BE THE FOCUS FOR
SOME SCATTERED CONVECTION THIS AFTERNOON. BEHIND THE DEPARTING
SHORTWAVE CURRENTLY BRINGING SOME CLOUDS TO SERN ZONES...SATELLITE
AND RUC DATA SUPPORT A MSUNNY DAY ACROSS THE NWRN 2/3 OR SO OF THE
FCST AREA...WITH INCREASING SUNSHINE FOR THE AFTERNOON ACROSS THE
SE PART OF THE CWA.

THE SUNSHINE AND MDL 8H TEMPS ARND 17C WILL ALLOW TEMPS TO CLIMB
QUICKLY INTO THE 80S BY AFTN...WITH THE LOWER SUSQ VALLEY NEARING
90F.

RUC INDICATES STEEPENING MID LEVEL LAPSE RATES ALREADY DEVELOPING
OVER WESTERN PA IN RESPONSE TO STRONG HEATING AND SLOWLY FALLING
MID LEVEL TAMPS AND HEIGHTS. SPC RAP SHOWS CAPES EXCEEDING 3000J
OVER WRN PA. MOISTURE CONVERGENCE IS WEAK HOWEVER AND VIZ SHOTS
ARE JUST STARTING TO SHOW THE DEVELOPMENT OF A CU FIELD BACK OVER
THE LOWER LAKES. THIS SHOULD CONTINUE TO DEVELOP AS THE DAY HEATS
UP...WITH THE BEST CHANCES FOR STORMS BEING OVER MY NWRN
COUNTIES.

THE INSTABILITY COMBINED WITH SOME MODEST WIND SHEAR COULD BE
ENOUGH TO SUPPORT ISOLATED STRONG WIND GUSTS IN SOME OF THE
THUNDERSTORMS.

ACTIVITY SHOULD WANE AFTER THE LOSS OF HEATING...LEADING TO A
MAINLY DRY OVERNIGHT WITH MORE OF THE KIND OF LATE NIGHT FOG AND
LOW CLOUDS WE HAVE SEEN OVER THE LAST FEW NIGHTS. IT WILL REMAIN
QUITE MILD...IN THE 60S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
A WEAK HIGH WILL BUILD INTO THE AREA BY LATE FRIDAY AS THE
FRONTAL BOUNDARY LIFTS BACK NORTH AS A WARM FRONT INTO NEW YORK
STATE. SW FLOW AT THE SFC AND ALOFT WILL MAINTAIN VERY WARM AND
SOMEWHAT HUMID CONDITIONS...ESP IN THE SOUTH WHERE TEMPS WILL TOP
OUT IN THE U80S TO LOWER 90S WITH SFC DEWPOINTS IN THE U60S TO
AROUND 70F.

HIGH TEMPS IN ALL AREAS FRIDAY WILL ONCE AGAIN BE 10-12F ABOVE
NORMAL.

GFS AND THE NEW NAM KEEP US DRY THRU THE DAY FRIDAY. THIS LOOKS
MORE REASONABLE THAN THE SMALL CHC POPS OF THE 09Z SREF.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
CLOUDS THICKEN UP WITH SHRA/TSRA WELL AFTER MIDNIGHT ACROSS THE
ALLEGHENY PLATEAU OF NRN AND WRN PENN.

LOW LEVEL WIND SHEAR COULD IMPACT AVIATION AND BE FELT ACRS THE
HIGHER TERRAIN FRIDAY NIGHT INTO SATURDAY...AS THE SSW FLOW IN THE
1-2 KFT AGL LAYER STRENGTHENS TO 35-40 KTS.

DEEP LOW FCST TO DRAG A WARM FRONT...THEN A COLD FRONT ACROSS THE
AREA ON SAT. MODELS DO NOT CLOSE LOW OFF NOW...BUT STILL LOOKS WET.
SOME CHC OF STRONG TO PERHAPS SEVERE STORMS ACROSS THE EAST LATE.
LESS CHC FOR WIDESPREAD HEAVY RAIN NOW...AS SYSTEM DOES NOT CLOSE
OFF AND GO NEGATIVE. STILL WILL BE WET FOR MUCH OF THE DAY.

RATHER STRONG UPPER LVL LOW MOVING ACROSS THE REGION ON SUNDAY...
THUS EXPECT CU TO DEVELOP FAST...LIMIT MAX TEMPS...AND RESULT IN
SHOWERS AND STORMS. BASED ON THIS...LEFT CHC POPS IN...MORE IN
LINE WITH THE GFS...THAN THE NAM MODEL.

ON THE COOL SIDE FOR SAT ACROSS THE FAR WEST...AND THE AREA
SUNDAY INTO TUE AM...BUT NOTHING ABNORMAL FOR LATE AUG...
EARLY SEPT. TUE AM COULD BE AS COOL ACROSS THE SE...AS OTHER
AREAS.

MINOR ADJUSTMENTS TO TEMPS. TOOK OUT SHOWERS FOR SUNDAY
NIGHT.

TUE AND WED LOOK DRY WITH HIGH PRESSURE OVER WV.

A SW FLOW FOR THU...BUT STILL DRY...AS THE HIGH MOVES EAST.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
STILL SHOWING MDT/LNS HANGING DOGGEDLY ONTO CIGS AROUND 3000'''BUT
I EXPECT THESE TO LIFT QUICKLY SO HAVE STARTED THE NEW TAF PACKAGE
OFF AS VFR AT ALL SITES.

THE REST OF THE AFTERNOON WILL SEE SCATTERED CONVECTION BECOMING
THE THREAT WITH LOCALIZED RESTRICTIONS IN THE SHOWERS/STORMS AS
WELL AS THE POTENTIAL FOR ISOLATED STRONG WIND GUSTS IN STRONGER
THUNDERSTORMS. MOST LIKLEY AREAS TO SEE THIS SHOULD BE ALONG
NY...PA BORDER.

EXPECT MORE LATE NIGHT FOG AND LOW CLOUDS TONIGHT.

OUTLOOK...

FRI...MAINLY VFR AFTER EARLY MORNING FOG/LOW CLOUD RESTRICTIONS.

SAT...DETERIORATING CONDITIONS WITH THE APPROACH OF A WAVE OF LOW
PRESSURE AND COLD FRONT.

SUN...MVFR EARLY...IMPROVING DURING THE DAY.

MON-TUE...NO SIG WX.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE/MARTIN
SHORT TERM...LA CORTE
LONG TERM...MARTIN
AVIATION...LA CORTE
Hazardous weather outlook, Sep 6, 12:47 PM EDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1247 PM EDT THU SEP 6 2012

PAZ004>006-037-071700-
WARREN-MCKEAN-POTTER-TIOGA-
1247 PM EDT THU SEP 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ010>012-017>019-024>028-033>036-041-042-045-046-049>053-056>059-
063>066-071700-
ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1247 PM EDT THU SEP 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 6, 7:07 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
707 PM EDT THU SEP 6 2012

PAZ042-046-053-062330-
COLUMBIA PA-SOUTHERN LYCOMING PA-SULLIVAN PA-
707 PM EDT THU SEP 6 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LYCOMING...NORTHERN
COLUMBIA AND SOUTH CENTRAL SULLIVAN COUNTIES...

AT 703 PM EDT...A STRONG THUNDERSTORM WAS NEAR HUGHESVILLE...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
LAIRDSVILLE AND BIGGERTOWN.

THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 10 AND 19.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE
ROAD 118.

LAT...LON 4114 7632 4119 7689 4134 7688 4135 7674
      4131 7660 4135 7666 4137 7630

FORECASTER: GARTNER
Special weather statement, Sep 6, 7:49 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
749 PM EDT THU SEP 6 2012

PAZ041-042-046-049-051-052-070045-
MONTOUR PA-NORTHERN LYCOMING PA-NORTHUMBERLAND PA-
SOUTHERN LYCOMING PA-SULLIVAN PA-UNION PA-
749 PM EDT THU SEP 6 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN UNION...
NORTHWESTERN NORTHUMBERLAND...SOUTHEASTERN LYCOMING...SOUTHWESTERN
SULLIVAN AND WESTERN MONTOUR COUNTIES...

AT 739 PM EDT...A STRONG THUNDERSTORM WAS NEAR SALLADASBURG...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT TROUT RUN...AND COLLOMSVILLE...GARDEN VIEW...
COGAN STATION...AND DUBOISTOWN...WILLIAMSPORT...SOUTH WILLIAMSPORT...
AND ELIMSPORT...MONTOURSVILLE AND LOYALSOCKVILLE.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 204 AND 222...I-180 BETWEEN MILE MARKERS 1
AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 15...ROUTE 220...STATE ROAD 14...STATE ROAD 118.

LAT...LON 4094 7667 4120 7730 4138 7727 4145 7657

FORECASTER: MARTIN
Special weather statement, Sep 6, 7:56 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
756 PM EDT THU SEP 6 2012

PAZ005-006-010-011-070100-
CAMERON PA-ELK PA-MCKEAN PA-POTTER PA-
756 PM EDT THU SEP 6 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ELK...NORTHERN
CAMERON...SOUTHEASTERN MCKEAN AND SOUTHERN POTTER COUNTIES...

AT 752 PM EDT...A STRONG THUNDERSTORM WAS NEAR ELK RIVER...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT EMPORIUM...SIZERVILLE...AUSTIN AND
WHARTON.

THIS WILL IMPACT STATE ROAD 120.

LAT...LON 4171 7785 4148 7787 4148 7799 4145 7800
      4151 7852 4177 7850

FORECASTER: MARTIN
Special weather statement, Sep 6, 7:58 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
758 PM EDT THU SEP 6 2012

PAZ041-042-046-070045-
NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-SULLIVAN PA-
758 PM EDT THU SEP 6 2012

...STRONG THUNDERSTORMS WILL AFFECT EASTERN LYCOMING AND SULLIVAN
COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF LYCOMING AND
SULLIVAN COUNTIES AT 756 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE ROAD
14.

LAT...LON 4149 7622 4149 7623 4131 7631 4131 7641
      4127 7645 4133 7690 4147 7704 4155 7624
      4154 7621

FORECASTER: EVANEGO
Special weather statement, Sep 6, 8:25 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
825 PM EDT THU SEP 6 2012

PAZ037-070130-
TIOGA PA-
825 PM EDT THU SEP 6 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TIOGA COUNTY...

AT 821 PM EDT...A STRONG THUNDERSTORM WAS NEAR LEONARD HARRISON STATE
PARK...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT LEONARD HARRISON STATE PARK...WELLSBORO...
COVINGTON AND OGDENSBURG.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 14.

LAT...LON 4160 7687 4159 7688 4158 7692 4164 7757
      4182 7756 4184 7690

FORECASTER: MARTIN
Special weather statement, Sep 6, 8:48 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
848 PM EDT THU SEP 6 2012

PAZ041-042-046-053-070145-
COLUMBIA PA-NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-SULLIVAN PA-
848 PM EDT THU SEP 6 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL COLUMBIA...
NORTHEASTERN LYCOMING AND SULLIVAN COUNTIES...

AT 845 PM EDT...A STRONG THUNDERSTORM WAS NEAR RALSTON...MOVING EAST
AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT BARBOURS...SHUNK...KETTLE CREEK GORGE...EAGLES
MERE AND LAPORTE.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 220...
STATE ROAD 14...STATE ROAD 118.

LAT...LON 4156 7639 4121 7637 4134 7706 4155 7708
      4155 7697 4157 7693 4158 7661

FORECASTER: MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 8:25 PM EDTSpecial Weather StatementCTPTioga65 min
Sep 6, 8:48 PM EDTSpecial Weather StatementCTPLycoming, Sullivan57 min
Sep 6, 10:19 PM EDTSpecial Weather StatementCTPBradford26 min
Sep 6, 10:45 PM EDTSpecial Weather StatementCTPColumbia30 min
Sep 6, 10:52 PM EDTSpecial Weather StatementCTPSullivan38 min
Sep 6, 10:54 PM EDTAreal Flood AdvisoryCTPLycoming, Tioga6 hr
Sep 6, 11:09 PM EDTSevere Thunderstorm WarningCTPColumbia, Schuylkill66 min
Sep 6, 11:42 PM EDTAreal Flood AdvisoryCTPColumbia93 min
Sep 6, 11:54 PM EDTSpecial Weather StatementCTPSnyder36 min
Sep 7, 12:05 AM EDTSpecial Weather StatementCTPPotter40 min
Sep 7, 12:24 AM EDTSevere Thunderstorm WarningCTPNorthumberland, Snyder66 min
Sep 7, 12:50 AM EDTSpecial Weather StatementCTPMontour25 min
Sep 7, 12:57 AM EDTFlash Flood WarningCTPColumbia75 min
Sep 7, 1:23 AM EDTSpecial Weather StatementCTPSchuylkill52 min
Sep 7, 3:21 AM EDTSpecial Weather StatementCTPSullivan54 min
Sep 7, 3:48 PM EDTSpecial Weather StatementCTPMcKean57 min
Sep 7, 4:23 PM EDTSpecial Weather StatementCTPDauphin37 min
Sep 7, 4:49 PM EDTSpecial Weather StatementCTPMcKean, Warren56 min
Sep 7, 5:10 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren65 min
Sep 7, 6:03 PM EDTSpecial Weather StatementCTPBedford42 min
Sep 7, 6:12 PM EDTSpecial Weather StatementCTPMcKean63 min
Sep 7, 6:47 PM EDTSpecial Weather StatementCTPBlair58 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.